MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 3-4 10MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAIND,CMNTD,POLYMR/METAL/POLYMR

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 3-4 10MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAIND,CMNTD,POLYMR/METAL/POLYMR
Model Number 71453173
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/04/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka had been performed, the patient developed an infection.A revision surgery was performed to explant the legion ps high flex xlpe size 3-4 10mm insert.The patient outcome is unknown.
 
Additional Manufacturer Narrative
It was reported that revision surgery was performed as the patient developed an infection.The affected legion ps high flexion insert, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.A review of the complaint history on the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.The device was sterilized according to sterilization release documentation from quality control.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.Infection, a potential complication associated with any surgery, can occur and possible causes could include but are not limited to contamination, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
LGN PS HIGH FLEX XLPE SZ 3-4 10MM
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAIND,CMNTD,POLYMR/METAL/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10478524
Report Number1020279-2020-04338
Device Sequence Number11514208
Product Code JWH
UDI-Device Identifier00885556486948
UDI-Public00885556486948
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71453173
Device Catalogue Number71453173
Device Lot Number19JM08935
Initial Date Received by Manufacturer 08/05/2020
Supplement Date Received by Manufacturer10/23/2020
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;